Birth control and antiobics? Scared and confused.

Jessy - posted on 07/25/2011 ( 25 moms have responded )

25

0

0

Hi I have been on beyaz for about 5 months now. I got a bad ear infection and was put on oral antibiotics amoxicillin then was given a shot of penicillin and steroids, a week before I was to start my period I started spotting. It has been a week since I stopped taking antibiotics and I'm still spotting.I have been spotting for about 18 days now off and on. It is pinkish and brown mixed with a clear discharge mostly when I wipe.I started my new pack of bc a few days ago. I am concerned because my doctor called me in more antibiotics (keflex) because I am still sick I can't go see them for a few weeks. I have had diarrhea and have been sick to my stomach and now throwing up.Is there a possibility that it was Implantation Bleeding? I have 2 kids but never had anything like this happen. I am married and have had intercourse a few times no backup method I wasn't told my antibiotic would interfere.Is there something wrong and could I be pregnant?

MOST HELPFUL POSTS

Nikki - posted on 08/05/2011

401

37

35

Anti-biotics do counteract BC pills, you should use back up BC the whole time you are on anti-biotics and for a week after. If you are worried take a test.

Casey - posted on 08/04/2011

33

16

2

I would trust YOUR BODY.. not the drug companies... I experienced bleeding over a period of three months on birth control, (depovera shot) and then I had bleeding for three weeks on orthotrycyclen. I wasn't taking anti-biotics at all. My body just reacted very absurdly to birth control. If I missed a pill, I would also get violently nauseous. I've been off birth control for five years (due to all that horror) and my body had never been more regular and consistent and feeling healthy!

Melissa - posted on 08/04/2011

441

41

31

Antibiotics definitely effect birth control, so if I were you I would just get an over the counter test to double check

AMANDA - posted on 08/03/2011

427

38

36

sorry you still dont have any definite answers.. if in two weeks its still negative and you havent had a period i would insist on a blood test to be sure. the fever is probably more do to your infection you were on the antibiotics for. it sucks that you now have two more weeks of waiting =( really hope you can get some answers soon! keep us posted

AMANDA - posted on 08/03/2011

427

38

36

hope everything went well for you yesterday and that they figured out whats going on =)

This conversation has been closed to further comments

25 Comments

View replies by

Kayla - posted on 09/12/2013

1

0

0

I been on the implant for two year I just took antibiotic for two days and me and my boyfriend had sex monday Iand I toke them saturday and sunday and now for the first time in a long time I'm spotting bad. Am I pregnant or what?

Jennifer - posted on 11/04/2011

119

10

8

Antibiotics can interfere with your birth control. A good friend of mine got pregnant with her first one that way. My best suggestion is talk to you doctor about it and take a pregnancy test! Good luck.

Stephanie - posted on 08/07/2011

9

4

0

Most antibiotics will cancel out any form of "the pill"...I would wait a few days and take a pregnancy test.

Rachael - posted on 08/03/2011

558

22

71

yeah it seems like she should have done a blood test. I don't know may MDs who do urine screens unless it is for instant gratification. I hope you are feeling better soon and get some answers.

Jessy - posted on 08/03/2011

25

0

0

They done a urine test and it was negative she said she would do another in two weeks don't understand why she didn't do a blood test.

Rachael - posted on 08/02/2011

558

22

71

Good luck at the Dr. Both your Dr and the pharmacy should have told you about the antibiotics interfering with birth control, but it is written on the info leaflet included with the meds. (yes I realize that almost the only ppl who read those are medical professionals like myself which is sad=)) Hope you feel better soon.

Jessy - posted on 08/02/2011

25

0

0

Thank you I am going in this afternoon maybe they can do something. I have had cyst before but never anything like this, Thats why I've been so confused.

AMANDA - posted on 08/01/2011

427

38

36

good luck tomorrow.. yea definitely think even more you sound pregnant.. hypersensative smell and that full feeling plus the discharge.. yea.. the only other thing it sounds like it could be is cysts but if thats what it was you would have a lot of pain too.. trust me ive had plenty of them..

Jessy - posted on 08/01/2011

25

0

0

No pains just "full" feeling. I am going to doctor tom and I'm going to check about a blood test.

AMANDA - posted on 07/30/2011

427

38

36

still sounds like you are pregnant.. i would wait atleast a week or even two and take another test could be the hormone levels not high enough yet.. i took 4 tests over a months time after that kinda spotting started before it finally showed positive.. you could also talk to your doctor and ask for a blood test which would show if you were even a few days along.

are you having any pains or just the light spotting and discharge?? all else fails go in and see your gyn doctor for a check up.. its better safe then sorry especially if you are pregnant some antibiotics cant be taken during pregnancy..

Jessy - posted on 07/30/2011

25

0

0

I tested today but it was negative,But I started lightly spotting and having a clear discharge? Any ideas? My sense of smell is out of this world.

AMANDA - posted on 07/28/2011

427

38

36

definitely continue your medications but i would be taking a pregnancy test. if that is implantation bleeding which is what it sounds like it could still take a few weeks to show it.. i had that same symptoms when i concieved my twins.. the clear egg white discharge with some light pink and brownish tinges.. anytime you take antibiotics you should use a back up bc method.. and even more so if you are taking steroids too cause those will actually lower the bodies immunity and make it easier to concieve... definitely take a test and even if it shows negative wait a week or two and take another one to be sure.. it took me 3 weeks before mine showed positive when i got pregnant with my twins last summer...

Carolee - posted on 07/25/2011

21,950

17

585

Make an appointment with your doctor and keep taking your meds as instructed. If you feel it's been long enough (so the hormones are strong enough), take an at-home test. Either way, call your doctor.

Jessica - posted on 07/25/2011

9

18

2

yes you should continue taking your medication until the doctors take you off of it or until the prescription ends. But unless you are looking to add more little ones to your home i would use a back up form of birth control. They never told me with my !st child. I learned from my friend. And when i asked my Dr about it she said yes that certain antibiotics will counter act the effects of birthcontrol. I was shocked but i think if you take a test at home and it shows negative for pregnancy you might just be encountering side effects from the new medication rather than dealing with the beginning of pregnancy...

Jessy - posted on 07/25/2011

25

0

0

Thank you. I wish they would have told me, I thought if they failed to tell me at least the pharmacy would have but never did. I have never had anything like this happen so I am just lost. I don't know whether to keep taking all my meds or not.

Jessica - posted on 07/25/2011

9

18

2

your doctor should have told you to use a back up method any time that you use an antibiotic while taking BC. In some cases the antibiotic counteracts the BC leaving you with out protection from pregnancy. You should take a test to be sure. if you feel the kind at home wont be strong enough to detect the hormone then i would recommend stopping in to your doctors office asap. If for nothing else than your peace of mind and maybe they can tell you what the spotting is from.

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms